Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 352, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 23, 2014, 6:05 PM CDT for Custer County, Nebraska. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 23, 2014, 6:05 PM CDT (23:05 UTC)
- Expired
- Sep 23, 2014, 7:00 PM CDT
- In force
- 55 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Custer County, NE
The radar
The North Platte radar (KLNX), 87 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 23, 6:21 PM CDT | TSTM WND GST 60 | 2 Wsw Anselmo, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
210
WUUS53 KLBF 232305
SVRLBF
NEC041-240000-
/O.NEW.KLBF.SV.W.0352.140923T2305Z-140924T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
605 PM CDT TUE SEP 23 2014
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CUSTER COUNTY IN CENTRAL NEBRASKA...
* UNTIL 700 PM CDT
* AT 603 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ANSELMO...
AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BROKEN BOW...VICTORIA SPRINGS STATE RECREATION AREA...GATES...
MERNA...SARGENT...LILLIAN...WALWORTH AND ROUND VALLEY.
THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 252 AND 282.
THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 263 AND 273.
THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 114 AND 117.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS WARNING REPLACES THE PREVIOUS SEVERE THUNDERSTORM WARNING IN
EFFECT FOR SOUTHERN LOUP...SOUTHEASTERN BLAINE AND NORTH CENTRAL
CUSTER COUNTY.
&&
LAT...LON 4167 9932 4124 9970 4158 10007 4174 9988
TIME...MOT...LOC 2304Z 307DEG 27KT 4159 9981
HAIL...1.00IN
WIND...60MPH
$$
BUTTLER3 follow-up statements
447
WWUS53 KLBF 232322
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
622 PM CDT TUE SEP 23 2014
NEC041-240000-
/O.CON.KLBF.SV.W.0352.000000T0000Z-140924T0000Z/
CUSTER NE-
622 PM CDT TUE SEP 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
CUSTER COUNTY UNTIL 700 PM CDT...
AT 619 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GATES TO VICTORIA SPRINGS STATE RECREATION AREA TO 10
MILES SOUTHWEST OF ANSELMO...AND MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BROKEN BOW...MERNA...SARGENT...WALWORTH...LILLIAN AND ROUND VALLEY.
THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 253 AND 282.
THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 264 AND 273.
THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 114 AND 117.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4167 9932 4124 9970 4158 10007 4174 9988
TIME...MOT...LOC 2322Z 298DEG 16KT 4167 9958 4154 9972
4155 10003
HAIL...1.00IN
WIND...60MPH
$$
BUTTLER344
WWUS53 KLBF 232347
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
647 PM CDT TUE SEP 23 2014
NEC041-240000-
/O.CON.KLBF.SV.W.0352.000000T0000Z-140924T0000Z/
CUSTER NE-
647 PM CDT TUE SEP 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
CUSTER COUNTY UNTIL 700 PM CDT...
AT 645 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SARGENT TO 7 MILES NORTH OF BROKEN BOW TO 8 MILES WEST
OF MERNA...AND MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BROKEN BOW AND SARGENT.
THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 253 AND 282.
THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 264 AND 273.
THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 114 AND 117.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4167 9932 4124 9970 4158 10007 4174 9988
TIME...MOT...LOC 2347Z 298DEG 16KT 4165 9944 4150 9959
4147 9990
HAIL...1.00IN
WIND...60MPH
$$
BUTTLER949
WWUS53 KLBF 232358
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
658 PM CDT TUE SEP 23 2014
NEC041-240008-
/O.EXP.KLBF.SV.W.0352.000000T0000Z-140924T0000Z/
CUSTER NE-
658 PM CDT TUE SEP 23 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CUSTER COUNTY WILL
EXPIRE AT 700 PM CDT/600 PM MDT/...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER...SMALL HAIL UP TO THE SIZE OF NICKLES AND HEAVY RAIN
IS STILL POSSIBLE WITH THESE THUNDERSTORMS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTH PLATTE.
LAT...LON 4167 9932 4124 9970 4158 10007 4174 9988
TIME...MOT...LOC 2358Z 298DEG 16KT 4163 9938 4148 9953
4145 9984
$$
BUTTLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 3:35 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Sep 23, 3:35 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 335 PM CDT TUE SEP 23 2014 .SYNOPSIS... ISSUED AT 335 PM CDT TUE SEP 23 2014 UPPER LEVEL LOW SPINNING NEAR THE NEB/S DAKOTA BORDER THIS AFTERNOON. AN UPPER LEVEL DISTURBANCE IS PUSHING EAST WITH STILL SOME LINGER STRATUS ACROSS EASTERN NEBRASKA. MEANWHILE A SFC TROUGH/WIND SHIFT IS PUSHING ACROSS WESTERN NEBRASKA. WINDS SOUTHERLY AHEAD OF THE TROUGH...WITH WESTERLY WINDS BEHIND. MOSTLY SUNNY SKIES ACROSS MUCH OF THE REGION HAS ALLOWED TEMPS TO WARM INTO THE MID 70S TO MID 80S...WARMEST ACROSS THE SW. FAR EASTERN CWA STILL IN THE 60S DUE TO THE LOW CLOUDS. A FEW RAIN SHOWERS...WRAPPING AROUND THE UPPER LOW ACROSS NW NEB...INTO N CENTRAL. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 335 PM CDT TUE SEP 23 2014 UPPER LEVEL LOW WILL CONTINUE TO PUSH EAST OVERNIGHT. INSTABILITY IS INCREASING THIS AFTERNOON ALONG/AHEAD OF THE TROUGH LINE. NEAR TERM MODELS ARE SHOWING A WEAKENING CAP WITH A BROKEN LINE OF STORMS TO FIRE OVER THE NEXT FEW HOURS. THE RUC IS MORE ROBUST THAN THE OTHER MODELS...ALTHOUGH BOTH THE HRRR OR THE NAM DO DEVELOP A LINE. SHEAR IS MARGINAL...30 KTS OR LESS...AND NARROW BAND OF LESS THAN A 1000 J/KG OF CAPE SO WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. CANNOT RULE OUT A STRONG STORM OR TWO...ESPECIALLY FROM HAIL AS FREEZING LEVELS IS CLOSE TO 13000 FT ASL. THE ACTIVITY WILL QUICKLY PUSH EAST WITH ANY STORMS PUSHING EAST OF THE CWA BY MORNING. MEANWHILE SOME DRY AIR TO FILL IN BEHIND THE TROUGH. MODELS SUGGESTING A DRY LAYER TO TRAP SOME LOW LEVEL MOISTURE ACROSS N CENTRAL TOWARDS MORNING WHICH COULD RESULT IN SOME FOG...AND CONTINUED TO MENTION PATCHY FOG AFTER SHOWERS END. TOMORROW DRY AIR CONTINUES TO SPREAD ACROSS THE CWA WITH CLEARING SKIES AND A NICE WARM UP ACROSS THE BOARD AS RIDGE BUILDS ACROSS THE CENTRAL ROCKIES. MOST AREAS SHOULD PUSH INTO THE 80S...WITH THE FAR WESTERN ZONES NEARING 90. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 335 PM CDT TUE SEP 23 2014 WEDNESDAY NIGHT THROUGH FRIDAY NIGHT... THIS PERIOD WILL BE HIGHLIGHTED BY AN AMPLIFIED UPPER TROUGH MOVING ONTO THE WEST COAST AND A POSITIVELY TILTED UPPER RIDGE EXTENDING ACROSS THE CENTRAL ROCKIES INTO THE CENTRAL AND NORTHERN PLAINS. SUNNY SKIES AND HIGHS THURSDAY AND FRIDAY IN THE MID TO UPPER 80S. THESE HIGHS TO BE AT LEAST 10 TO 15 DEGREES ABOVE NORMAL. SOUTHERLY WINDS 10 TO 15 MPH THURSDAY TO INCREASE TO 15 TO 25 MPH BY FRIDAY AFTERNOON. MILD EACH NIGHT WITH LOWS ALSO 10 TO 15 DEGREES ABOVE NORMAL RANGING FROM 55 TO 60. SATURDAY THROUGH TUESDAY... THE UPPER TROUGH/CLOSED LOW ALONG THE WEST COAST ON SATURDAY WILL LIFT NORTHEAST INTO WYOMING AND MONTANA BY MONDAY. THE 12Z ECMWF IS ABOUT 12-18 HRS FASTER WITH THE UPPER TROUGH THAN THE 12Z GFS. WITH THE 12Z GEM IN CLOSE AGREEMENT WITH THE ECMWF...PREFERENCE LIES WITH THE ECMWF. LATEST SUPERBLEND POPS FOR A SLIGHT CHANCE SUNDAY NIGHT WITH NEAR 30 POPS MONDAY INTO MONDAY NIGHT LOOK ON TRACK. BY TUESDAY...H5 HEIGHT DIFFERENCE ARE NEAR 120 METERS ACROSS IDAHO AND UTAH. THIS IS DUE TO THE GFS WITH ZONAL FLOW ACROSS THE REGION AND THE ECMWF FORECASTING AN UPPER TROUGH. TEMPERATURES WILL REMAIN ABOVE NORMAL IN THE LOWER 80S SATURDAY AND UPPER 70S SUNDAY...COOLING TO NEAR NORMAL IN THE MID 70S MONDAY AND TUESDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 105 PM CDT TUE SEP 23 2014 MVFR CIGS WILL CONTINUE ACROSS PORTIONS OF N CENTRAL NEBRASKA...EAST OF KVTN. MEANWHILE AN UPPER LEVEL LOW WILL ROTATE ACROSS NORTHERN NEBRASKA. AS THE LOW MOVES ACROSS THE AREA ISOLD/SCT SHOWERS AND A FEW EMBEDDED THUNDERSTORMS ARE EXPECTED. THIS HAS A CHANCE TO IMPACT KVTN...AND DID INCLUDE IN THE KVTN TAF. THE FORECAST DOES REMAIN VFR...ALTHOUGH A BRIEF REDUCTION IN VSBY CAN NOT BE RULED OUT IN STRONGER ISOLD STORMS. THERE IS ALSO A CHANCE THE SHOWERS MAY IMPACT KLBF...ALTHOUGH CONFIDENCE IS LOW AND NO MENTION IN TAF AT THIS TIME. OVERNIGHT INTO TOMORROW SKIES CLEAR WITH LOCALLY PATCHY FOG POSSIBLE ACROSS NORTH CENTRAL. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MASEK SHORT TERM...MASEK LONG TERM...ROBERG AVIATION...MASEK
Hazardous weather outlook, Sep 23, 3:41 PM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 341 PM CDT TUE SEP 23 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-242045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 341 PM CDT TUE SEP 23 2014 /241 PM MDT TUE SEP 23 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED STRONG TO BRIEFLY SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. THE AREA OF CONCERN IS GENERALLY EAST OF HIGHWAY 83...OR EAST OF A VALENTINE TO NORTH PLATTE LINE. THE MAIN THREAT WILL BE HAIL AND WIND DAMAGE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
In the hours before
Special weather statement, Sep 23, 4:53 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 453 PM CDT TUE SEP 23 2014 NEZ026-038-232245- BLAINE NE-CUSTER NE- 453 PM CDT TUE SEP 23 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CUSTER AND BLAINE COUNTIES UNTIL 545 PM CDT... AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DUNNING...OR 19 MILES SOUTHWEST OF BREWSTER...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BREWSTER... DUNNING... ANSELMO... LINSCOTT... THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 229 AND 258. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. BUTTLER
Local storm report, Sep 23, 6:00 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
600 PM CDT TUE SEP 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM TSTM WND GST 6 NW ANSELMO 41.68N 99.95W
09/23/2014 E60 MPH CUSTER NE PUBLIC
PEA SIZE HAIL WAS ALSO SEEN
&&
MOLDANThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 5:21 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Loup | 54 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.